MAUDE Adverse Event Report: ZIMMER BIOMET, INC. COMP RVS HMRL TI TRAY 44MM; SHOULDER PROSTHESIS, REVERSE CONFIGURATION/EXTREMITIES

ZIMMER BIOMET, INC. COMP RVS HMRL TI TRAY 44MM; SHOULDER PROSTHESIS, REVERSE CONFIGURATION/EXTREMITIES
Catalog Number 115340
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994)
Date of Event 05/08/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4), d10: medical products: item#: xl-115364, arcom xl 44-36 std +3 hmrl brg; lot#: 875570.Item#: 115310, comp rvrs shldr glnsp std 36mm; lot#: 436000.G2: foreign: china.H3: customer has indicated that the product will not be returned to zimmer biomet for investigation, as the product remains in the patient.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the patient underwent an initial left shoulder reverse shoulder surgery and arthrocentesis approximately one (1) year and nine (9) months ago.Subsequently, the patient approximately two (2) weeks ago presented to the hospital with the implant fractured causing the patient's shoulder to dislocate.The x-rays were taken, and the surgeon recommended a revision surgery, but the patient has decided to not have the revision surgery at this time.
 
Event or Problem Description
It was reported that the patient underwent an initial left shoulder reverse shoulder replacement and arthrocentesis approximately two (2) years ago.Subsequently, two years after the initial reverse shoulder replacement and six (6) days after limitation of movement, the patient presented to the hospital with an examination report presenting a dislocated prosthesis with suspected fracture.The patient had charcot's arthroplasty and perceived pain impairment.The cause of the event is suspected to be due to the patient having charcot-arthropathy and pain the probable cause was excessive exercise.The patient underwent a revision surgery approximately two (2) months ago.There was no dislocation, only the tray was fractured.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.The following sections were updated: b4; d2; d4; d6; d10, g2; g3; g6; h1; h2; h3; h4; h6 the following sections were corrected: b2, b5; d9 visual examination of the returned product identified the poly bearing was locked in the tray.The taper was fractured from the tray and remains in the humeral stem.Review of the device history record(s) identified no deviations or anomalies during manufacturing related to the reported event.Radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: initial post operative radiographs dated (b)(6) 2022 demonstrate anatomic alignment of a reverse-type left shoulder arthroplasty without complication.Skin staples are noted.Subsequent radiographs demonstrate a left shoulder arthroplasty dislocation with displacement of the humeral component from the humeral stem.No definite fracture is identified on this view.Implant fit appears maintained but there is malalignment secondary to humeral implant disassociation and dislocation.Bone quality is osteopenic.Patient anatomy and initial postoperative implant position are unremarkable.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
COMP RVS HMRL TI TRAY 44MM
Common Device Name
SHOULDER PROSTHESIS, REVERSE CONFIGURATION/EXTREMITIES
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key19390961
Report Number0001825034-2024-01353
Device Sequence Number15189960
Product Code PHX
UDI-Device Identifier00880304475335
UDI-Public(01)00880304475335(17)281217(10)599800
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K193373
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number115340
Device Lot Number599800
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/06/2024
Supplement Date Received by Manufacturer06/10/2024
Initial Report FDA Received Date05/24/2024
Supplement Report FDA Received Date10/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/17/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE.
Outcome Attributed to Adverse Event Other; Required Intervention; Hospitalization;
Patient Age56 YR
Patient SexMale
Patient Weight68 KG